narcotic withdrawl

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

droll
Regular Member


Date Joined Jun 2005
Total Posts : 85
   Posted 8/28/2006 1:59 AM (GMT -7)   
I have been on narcotics for severe chronic daily migraine pain for several years.  I have been to 6 neurologists and, after trying other drugs and treatments, percocet is the best thing they can come up with.  I am trying withdrawl on my own.  I started by getting my Dr. to give me a script for a weaker dose and stretched out the time intervals between each dose.  This does not seem to be doing much good.  Due to an error on the Dr. office's part I ran out this weekend.  I have not had any since noon last Saturday.  I have a script waiting for me but would rather not use it.  Does anyone have any idea how long it takes to withdrawl cold turkey with no other medications to help?
I need help asap!
 
Thanks,
Dan
droll  (AKA Dan)


Annuk
Veteran Member


Date Joined Jan 2006
Total Posts : 1308
   Posted 8/28/2006 4:13 AM (GMT -7)   
Hi Droll,

Going cold turkey is never a good idea unless you have some serious support i.e. a Doc keeping a very close eye on you!! A gradual taper is the best way, but either way it is almost impossible to tell how long it is going to take as everyone reacts differently!!

When I got rid of the narcotic meds I did it slowly and used ibuprofen (which can cause similar probs as the narcotics!) to help me down. But most importantly there is a lot more out there other than percocet and the like to relieve pain, have you tried any of the triptans? They are not pain relievers as such they have a different action but the end result is that pain is gone!!! Personally I have Sumatriptan (imitrex) injections as they are the only thing that works for me. They are expensive but well worth it!!

Keep in touch and let us know how you get on, take care

Ann

droll
Regular Member


Date Joined Jun 2005
Total Posts : 85
   Posted 8/28/2006 6:13 AM (GMT -7)   

Ann

Thanks for the reply.  I have been trying the tapering off method but it does not seem to be working.  One nuerologist told me I should try it on my own by going cold turkey but I never did try it.  I have taken everything under the sun for the pain and my body just builds up a tolerance in a short period of time.  I do have a script for injectible imitrex but I have used it enough that they don't really help anymore.

The doctors just increasing the strenght of percocet like they have given up.  I can go in the hospital and get off of it in 3 days but I don't have insurance right now.  I can't taper off and keep working.  I am just kind of stuck until I get insurance I guess.

 

 


droll  (AKA Dan)


Cheryl1018
Regular Member


Date Joined Jun 2003
Total Posts : 267
   Posted 8/28/2006 9:55 AM (GMT -7)   
I'm sorry you are going thru this. It happens to me quite often because I have to take Lortab for severe pain issues but when I am off of its, things get rough for a few days. I think mood and abdominal are the worst. My doc did taper me down to a lower dosage. Can you fill your precscription but then use one of those Sunday, Monday, Tuesday containers for pills and then taper yourself down?? Then just put the rest of the pills away for emergencies.
Complete Hysterectomy 1991 due to Endo
Fibro/IBD
Migraines - bad ones!! Ow.
Save a life - adopt a shelter dog!!
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 13, 2017 7:44 PM (GMT -7)
There are a total of 2,905,134 posts in 318,828 threads.
View Active Threads


Who's Online
This forum has 158197 registered members. Please welcome our newest member, Joyb4.
348 Guest(s), 11 Registered Member(s) are currently online.  Details
oldbeek, Break60, Kent M., Worriedsicked, Spring, eldonkey, Raleighgirlie, MiseryGuts, three 5's and a jack, jasontch, Glc100